Kansas, 2005Strong Wind in Kansas, February 13, 2005
February 13, 2005 · NWS DDC · 1 event in 1 county or zone
Winds blew strongly for most of the day Sunday, February 13th. For much of the CWA, winds speeds blew at 30 to 40 mph range, with brief higher gusts near the eastern edge of DDC's CWA.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds blew strongly for most of the day Sunday, February 13th. For much of the CWA, winds speeds blew at 30 to 40 mph range, with brief higher gusts near the eastern edge of DDC's CWA. At Larned in Pawnee County, a large weakened tree was blown down on top of a car, severely damaging the automobile.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Feb 13, 3:01 AM CST, 6 hours 59 minutes earlier.
Area forecast discussion, Feb 13, 3:01 AM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
301 AM CST SUN FEB 13 2005
.DISCUSSION...
DAYS 1-2...
MAIN CONCERN TODAY WILL BE WINDS THIS AFTERNOON.
RAIN IS COMING TO AN END ACROSS THE CWA AND WILL LIKELY BE OUT OF
THE AREA BY 12Z. SKIES WILL CLEAR OUT FROM WEST TO EAST DURING THE
DAY. SURFACE LOW PRESSURE WILL MOVE INTO EASTERN KS/WESTERN MO BY
AFTERNOON WITH PRESSURE GRADIENT TIGHTENING. THIS COMBINED WITH
MOSTLY SUNNY SKIES AND DOWNWARD MIXING OF MOMENTUM TO THE SURFACE
WILL CREATE WIND ADVISORY CONDITIONS ALONG A DDC AND GCK TO SCOTT
CITY CORRIDOR BY AROUND MIDDAY. HAVE ISSUED WIND ADV FOR THE
MENTIONED AREA. SHOULD BE A MILD ABOVE NORMAL DAY ACROSS THE CWA
AS WARM 850MB TEMPS ON THE ORDER OF 7-9C GET BROUGHT DOWN IN A
WELL MIXED BOUNDARY LAYER THIS AFTERNOON. TEMPS WILL BE A BIT
COOLER IN THE NORTHEAST WITH SOME WEAK 850MB CAA.
AN EVEN WARMER DAY IS ON TAP FOR MONDAY AS 850MB TEMPS CLIMB INTO
THE LOW TEENS. STRONG WESTERLY FLOW OVER THE ROCKPILE WILL SET UP
LEE TROUGH AND SOUTHERLY WINDS ACROSS SOUTHWEST KS, WHICH SHOULD
AID IN MIXING.
NORTHERN STREAM RIDGE OVER THE CANADIAN PRAIRIES HAS KEPT THE COLD
AIR BOTTLED UP WELL TO THE NORTH AND EAST. BUT THAT WILL CHANGE AS
UPPER ANALYSIS SHOWS HEIGHTS ARE FALLING IN THE PAC NW WITH THE
APPROACHING UPPER TROUGH. THIS TROUGH WILL MAKE ITS WAY INTO THE
NORTHERN PLAINS BY MONDAY AND WILL SEND A COLD FRONT THRU WESTERN
KS MONDAY NIGHT, SETTING UP FOR A MUCH COOLER DAY ON TUESDAY.
DAYS 3-7...
WILL NOT CHANGE ANY EXTENDED GRIDS AT THIS TIME. LOOKED AT GOING
NUMBERS AND NEWEST MODELS. PREVIOUS EFP DISCUSSION MENTIONED
POSSIBLE PRECIPITATION IN 8-10 DAY PERIOD AND 8-10DAY OUTLOOK COVERS
THIS. LATEST ECMWF AND GFS BOTH SUGGEST MOISTURE MAY ARRIVE BY
SATURDAY/DAY 7, BUT HAVE DECIDED TO NOT ALTER DAY 7 PERIOD A THIS
TIME. WOULD HAVE ONLY INTRODUCED 20 POPS SNOW NORTH AND RAIN SOUTH,
ANYWAY. LATER SHIFTS CAN UPDATE IF MODEL TRENDS MAINTAIN THIS SAME
PATTERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 60 31 66 36 / 0 0 0 0
GCK 60 30 64 33 / 0 0 0 0
EHA 61 35 64 33 / 0 0 0 0
LBL 62 32 65 36 / 0 0 0 0
HYS 59 32 64 31 / 10 0 0 0
P28 62 35 67 39 / 10 0 0 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...WIND ADVISORY FROM 11 AM SUNDAY UNTIL 6 PM SUNDAY FOR KSZ043...
KSZ044...KSZ045...KSZ063...KSZ064...KSZ076...KSZ077...
KSZ078...KSZ079...KSZ080.
&&
LACY/TSBHazardous weather outlook, Feb 13, 5:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CST SUN FEB 13 2005
KSZ030-031-046-061-062-065-066-074-075-081-084>090-141100-
BARBER-CLARK-COMANCHE-ELLIS-GRANT-HAMILTON-KEARNY-MEADE-MORTON-
PAWNEE-PRATT-RUSH-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CST (400 AM MST) SUN FEB 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KSZ043>045-063-064-076>080-141100-
EDWARDS-FINNEY-FORD-GRAY-HASKELL-HODGEMAN-KIOWA-LANE-NESS-SCOTT-
500 AM CST SUN FEB 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
NORTHWEST WINDS WILL INCREASE TO AROUND 30 TO 35 MPH WITH HIGHER
GUSTS BY MIDDAY IN GARDEN CITY, DODGE CITY, SCOTT CITY, AND THE
SURROUNDING AREAS. THE HIGH WINDS ARE EXPECTED TO CONTINUE
THROUGH THE AFTERNOON HOURS. DRIVERS OF HIGH PROFILE VEHICLE WILL
NEED TO DRIVE WITH CAUTION THIS AFTERNOON. THE WINDS ARE EXPECTED TO
SUBSIDE BY EARLY EVENING. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO
6 PM TODAY.
.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LACY
Strong Wind, Pawnee
- When
- February 13, 10:00 AM CST to 6:00 PM CST
- Where
- Pawnee forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.181, -99.237 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Michigan, February 13 to 14, 2005$275,000 · 5 events
- Hail in Texas, February 13, 2005$148,000 · 2.75 in hail · 9 events
- Avalanche in Colorado, February 13, 20051 injured · 1 event
- Avalanche in Colorado, February 13, 20051 injured · 1 event
- Blizzard and Heavy Snow in Alaska, February 13 to 16, 200557 kt wind · 7 events
- Flooding in Indiana, February 13 to 23, 20052 events
- High Wind in Alaska, February 13 to 14, 200570 kt wind · 2 events
- Dense Fog in Utah, February 13, 20051 event
- Flood in Missouri, February 13, 20051 event
- Debris Flow in Utah, February 13, 20051 event
- Avalanche in Utah, February 13, 20051 event
- Strong Wind in Oregon, February 13, 2005$9,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437256.